Nobody told me

Chemotherapy affects teeth. Just when I’m starting to feel human again with hair and fingernails returning,  I’ve noticed bits of teeth have gone black. I look like a ‘before’ model in one of those cosmetic makeover programmes, or someone with a 40-a-day habit.

And this really pisses me off because I’ve always looked after my teeth. I only have two fillings and these I’ve had since I was ten.
Google led me to a forum full of horror stories about molars crumbling and front teeth falling out – the internet is a dangerous thing!

Hoping it’s just plaque which a few trips to the hygienist will sort. Booked into the dentist later so I’ll find out the worst. Funny how despite being cut open, poisoned and irradiated this year, a visit to the dentist can still induce such dread. It’s a primeval thing.

Advertisements

3 Comments (+add yours?)

  1. Anonymous
    Dec 14, 2010 @ 13:17:25

    Good luck – maybe you can get teeth whitening on the NHS! Lucyx

    Reply

  2. Joy
    Dec 14, 2010 @ 14:26:02

    It could be worse…what f your post-chemo hair grows back like the dentist in this cartoon?

    Reply

  3. medicalmutiny
    Dec 15, 2010 @ 09:23:32

    No decay – hooray! Just tartar and staining caused by chemo drying up saliva which is a natural cleaning agent.

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: